Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Miami, FL

August 18, 2019Monroe County, Florida

NWS Miami, FL issued this special weather statement at Aug 18, 2019, 6:21 PM EDT for Monroe County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2019, 6:21 PM EDT (22:21 UTC)
Expired
Aug 18, 2019, 7:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 49 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2383 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

599 
WWUS82 KMFL 182221
SPSMFL

Special Weather Statement
National Weather Service Miami FL
621 PM EDT Sun Aug 18 2019
 
FLZ070-073-075-182300-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
621 PM EDT Sun Aug 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE AND WESTERN MIAMI-DADE COUNTIES UNTIL 700 PM EDT...

* At 620 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Fortymile Bend, or 28 miles
  northwest of Homestead General Airport, moving west at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Shark Valley Obs Tower, Loop Road Ee Center, Big Cypress National
  Preserve, Dade-Collier Training Airport and Fortymile Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2593 8065 2565 8065 2565 8111 2602 8108
TIME...MOT...LOC 2220Z 088DEG 11KT 2583 8083 

$$

RAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:45 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Aug 18, 3:45 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Miami FL
345 PM EDT Sun Aug 18 2019

.DISCUSSION..

MONDAY THROUGH FRIDAY...
A ridge of high pressure will remain over the Western Atlantic
waters extending westward into the Florida Peninsula for early to
middle part of this week. This will keep the steering flow over
South Florida in a east southeast direction through the week
leading to scattered late night and morning shower and
thunderstorm activity east coast areas shifting to the interior
and west coast metro areas in the afternoon and evening hours each
day this week.

A tropical wave over the Eastern Caribbean Sea will also move
west northwest toward the Southern Gulf of Mexico by middle of
the week. The northern portion of the wave could move through
Tuesday into Wednesday bringing an increase in tropical moisture
to the area. This should help increase the coverage of the showers
and thunderstorms over South Florida during this time. The PWAT
values will also increase to around 1.9 to 2 inches over the
region during this time which could lead to some heavy rainfall
again for the middle of the week.

EXTENDED FORECAST...
The ridge of high pressure is forecast by the long range models to
retrograde back westward into the Florida Peninsula for next
weekend into early next week. The long range models are also
showing some Saharan air to work into the region from the Mid
Atlantic waters for late next weekend into early next week. If
this occurs, then the weather could be drier and warmer for late
this week into next weekend. Will continue to monitor this through
the week.

&&

.MARINE...
The winds will remain east/southeast at 10 knots or less tonight
before increasing to 10 to 15 knots for rest of the week. This
will keep the seas at 2 feet or less in the Gulf waters and 3 feet
or less in the Atlantic Waters. Therefore, boating conditions
looks good this week outside of any showers or thunderstorms.

&&

.BEACH FORECAST...
The east/southeast wind flow will increase the risk of rip
currents along the east coast beaches of South Florida this
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  78  90  78  89 /  20  40  40  60
Fort Lauderdale  80  89  80  88 /  20  40  50  60
Miami            79  91  79  89 /  20  40  40  70
Naples           76  92  76  90 /  10  50  30  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...54/BNB
MARINE...54/BNB
BEACH FORECAST...54/BNB
Hazardous weather outlook, Aug 18, 9:27 AM EDT, 8 hours 54 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
927 AM EDT Sun Aug 18 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
190130-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
927 AM EDT Sun Aug 18 2019

...Scattered Afternoon Thunderstorms Mainly Interior/West Coast...
...Heat indices Over 105 Possible Across Interior/West Coast...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered showers and thunderstorms will develop along
the east and west coast sea breezes. The greatest coverage of storms
will focus across the interior and west coast sections this
afternoon. The strongest storms could contain heavy downpours, gusty
winds, and frequent lightning.

Wind: The strongest thunderstorms today will be capable of producing
wind gusts of up to 50 mph over the interior and west coast this
afternoon.

Flooding: Saturated ground across much of the region will mean any
thunderstorms that produce heavy rain will bring the threat for at
least minor flooding of streets and poor drainage areas across the
interior and west coast.

Temperatures: Warm and humid conditions will continue to produce
late morning and early afternoon heat index readings over 100
degrees for all of South Florida. Portions of South Florida,
especially across Collier, interior Miami-Dade, and Palm Beach
counties will see the highest values reach 105 to possibly 110
degrees for an hour or two around midday.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
More numerous thunderstorms are expected to return for all of South
Florida early this upcoming week. Frequent lightning, heavy rain
capable of producing localized flooding, and gusty winds will
continue to be the main hazards.

Heat indices may reach around 105 to 108 degrees for a few hours in
the late morning and early afternoon through the upcoming week next
week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

FELL

In the hours before

Special weather statement, Aug 18, 3:51 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Miami FL
351 PM EDT Sun Aug 18 2019

FLZ069-070-182030-
Coastal Collier County FL-Inland Collier County FL-
351 PM EDT Sun Aug 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLIER COUNTY UNTIL 430
PM EDT...

* At 350 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Bonita
  Springs to Marco Island Airport. Movement was northwest at 5 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Naples, Marco Island, Golden Gate Estates, Naples Park, Belle
  Meade, Marco Island Airport, Naples Manor, Golden Gate, East
  Naples, Lely Resort, West Toll Gate On Alligator Alley, Vineyards,
  North Naples, Pelican Bay, Lely, Rookery Bay Aquatic Preserve,
  Quail Creek Estate and Fiddlers Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8186 2633 8182 2632 8182 2632 8166
      2635 8166 2635 8165 2594 8160 2592 8176
TIME...MOT...LOC 1950Z 130DEG 5KT 2633 8177 2601 8168

RAG
Special weather statement, Aug 18, 5:42 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Miami FL
542 PM EDT Sun Aug 18 2019

FLZ069-182230-
Coastal Collier County FL-
542 PM EDT Sun Aug 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
630 PM EDT...

* At 542 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Cape Romano, or 8 miles
  southeast of Marco Island, moving west at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Marco Island, Cape Romano, Key Marco, Goodland and Cape Romano
  Aquatic Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2596 8156 2579 8151 2577 8155 2581 8161
      2577 8167 2581 8175 2592 8181
TIME...MOT...LOC 2142Z 072DEG 11KT 2586 8162

RAG
Special weather statement, Aug 18, 6:02 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Miami FL
602 PM EDT Sun Aug 18 2019

FLZ066-069-070-182300-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
602 PM EDT Sun Aug 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND WESTERN
HENDRY COUNTIES UNTIL 700 PM EDT...

* At 602 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Felda to 11 miles north of Copeland. Movement was west at 5 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Ave Maria, Golden Gate Estates, Immokalee, Belle Meade, Orangetree,
  Golden Gate, Lely Resort, Big Corkscrew Island, West Toll Gate On
  Alligator Alley, Vineyards, North Naples, Corkscrew Swamp
  Sanctuary, South Blocks Golde, Picayune Strand State Forest,
  Intersection I-75 And Everglades Blvd, Quail Creek Estate, Fiddlers
  Creek, Deep Lake, Lake Trafford and Lely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2632 8166 2642 8166 2642 8156 2657 8156
      2654 8144 2603 8132 2600 8170 2632 8175
TIME...MOT...LOC 2202Z 100DEG 6KT 2649 8150 2611 8142

RAG
Special weather statement, Aug 18, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
621 PM EDT Sun Aug 18 2019

FLZ070-073-075-182300-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
621 PM EDT Sun Aug 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE AND WESTERN MIAMI-DADE COUNTIES UNTIL 700 PM EDT...

* At 620 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Fortymile Bend, or 28 miles
  northwest of Homestead General Airport, moving west at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Shark Valley Obs Tower, Loop Road Ee Center, Big Cypress National
  Preserve, Dade-Collier Training Airport and Fortymile Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2593 8065 2565 8065 2565 8111 2602 8108
TIME...MOT...LOC 2220Z 088DEG 11KT 2583 8083

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:05 PM EDTSpecial Weather StatementMFLMonroe40 min
Aug 18, 3:51 PM EDTSpecial Weather StatementMFLCollier39 min
Aug 18, 4:12 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Aug 18, 5:34 PM EDTSpecial Marine WarningMFL41 min
Aug 18, 5:42 PM EDTSpecial Weather StatementMFLCollier48 min
Aug 18, 6:02 PM EDTSpecial Weather StatementMFLCollier58 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.